Home Health & Wellbeing
At The Mix, we want to make our services as helpful as we can. To do this, we’d love to ask you a few questions about you, your visit to The Mix and its impact. It should take only about 5-10 minutes to complete. Take this survey and get a chance at winning a £200 Amazon voucher​.
Come and join our Support Circle, every Tuesday, 8 - 9:30pm! Sign up here

Prozac side effects

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
I have manic depression. Recently I was hospitalized for 3 weeks. I went to the hospital b/c the medication I was taking Effexor made me constipated. Basically I went so that the doctors could study me more closely and to alternate my meds. I got put on Prozac (again) and as a result I have no sexual desire and never orgasm. During the time I was in the hospital I was great. It's now been 2 mths since I've left and I have been depressed for 3 weeks now. I just can't take these relapses anymore. All my doctor did was increase my Prozac dose to 3 pills daily.

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    all drugs have side effects to them, it might be a sacrifice you have to make, though i've never been a fan of giving pills for medication...there's bound to be other ways of treatment

    eta:i remember eating loads of effexor once, my mates depressed and he had them, they gave you a slight tingle down your back but thats about it
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    With me the Prozac made me really physically ill and it often makes people kinda numb. I remember reading that it can lower sex drive, too. Different people react differently.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I def agree that diff ppl react in diff ways. But how can som1 bxpected to live with a loss of sexual appetite and orgasm????
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Talk to your psych if it's unbearable, they might be able to try something else.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I've already tried that and I was perscribed Effexor. Anyway, I would like to kow if any1 has had similar experiences.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I was on Effexor XL for a month and it made me tired, not hungry, detached and just generally loopy. Then I went on citolpram for a while and it seemed ok then I became fixatedly suicidal. Atm I'm on prozac, I haven't really had any bad side effects, it really does depend on the person talk to your dr or pysch.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Prozac gave me awful headaches that i've still not got rid of

    also i felt sick on them, if i was sort of a 'little bit sick' you know just in your mouth it would burn so much
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Its a little strange that you have manic depression and yet havent been prescribed a mood stabiliser, such as lithium. Firstly it would help even out the highs and lows, and secondly an SSRI anti-depressent can induce manic episodes. But hey im no professional, talk to your psych and if your not happy with what he/she says, see a different one.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I forgot to mention that I do take Lithiumn as well. Along with Seroquel and Lamictal. Thing is Ive been taking this combo(+Prozac) and have yet 2 see any results. It's been 2 weeks maybe that's not enuff, but I see no evidence of getting better. I feel very tired (although I sleep-pills) and out of it totally. Also my mind doesn't function at all, I feel miserable. I'm having a real tuff time at work. Nothing seems to be going rite. No hope........
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    labrini wrote:
    I forgot to mention that I do take Lithiumn as well. Along with Seroquel and Lamictal. Thing is Ive been taking this combo(+Prozac) and have yet 2 see any results. It's been 2 weeks maybe that's not enuff, but I see no evidence of getting better. I feel very tired (although I sleep-pills) and out of it totally. Also my mind doesn't function at all, I feel miserable. I'm having a real tuff time at work. Nothing seems to be going rite. No hope........
    Im sorry to hear your having a rough time with it at the moment.But you need to give it longer than 2 weeks.Prozac takes between 4-6 weeks to kick in properly.In terms of you sexual desires and stuff im afraid i dont know,i found that my sexual drive was heightened when taking prozac...maybe you could talk to your psych or doctor about it?
    Take care.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I've been taking Prozac for 2 mths now, but just 2 weeks ago the dose was increased. I'm saying that I should b seein some kind of improvement even at this early stage.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Char_Baby wrote:
    Prozac gave me awful headaches that i've still not got rid of

    also i felt sick on them, if i was sort of a 'little bit sick' you know just in your mouth it would burn so much
    That's exactly what happened with me. But then I swelled up like a GM tomato and itched like crazy and came off it
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Has anyone used prozac and not had any side effects?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    i think it works for a lot of people.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    yeah. what ^ said
Sign In or Register to comment.